Is my dosage too high? I have only been on it 6 days, and yesterday I heard voices twice when no one was around. It has totally helped my pain, but I also have eye pressure/pain but it goes as quickly as it comes, but on a daily basis.
I dont know if what I have is hallucinations but sometimes I feel like my brain tries to dream while I'm awake. I can only take this medicine at night because it makes me very sleepy and I've been on it for over a year and that sleepiness has not faded with time. I find that if I take it during the day I have about a half an hour where I am so sleepy and if I try to stay awake that is when my brain tries to dream anyway. That is my experience. If I take it before bedtime I usually just sleep, which is good, because my pain often keeps me from getting a good nights sleep. I have found on occasion though, with this drug, that I wake with a severe sense of smothering and sometimes I have to get up and sleep in a rocking chair for a bit before it passes and I can lay back down in the bed. It only happens on occasion, thank goodness, as it is very uncomfortable.
I would call the pharmacist to see what he/she thinks. I also would call my doctor right away to tell him/her what is going on. Sounds like you need an adjustment or different med. Good luck!
Yes I have had some weird dreams from this drug and hard to tell if it was a dream or reality.
Hi Cathy - first I'd like 2 get one thing out of the way - meds effect different people differently. Having said that, my *former* PM doc arbitraily switched me from Soma (which had been working great - no side effects, etc. 4 two yrs) 2 Zanaflex bringing on one of the worst months I've ever had. It wasn't just that it was of no help, I got pretty much every side possible, including hallucinations (thank G-d 4 the awesome people here who helped me through that & helped me get back 2 what was working!). If u check this site 4 info on side effects of Zanaflex, one thing stood out 2 me as interesting - hallucinations are a side effect but like u & I experienced, the person is aware that it's not real but a halluciantion. Mine were auditory & visual - I could see & hear other people yet knew it wasn't real. I know it works well 4 many, but it's something I will *never* take again.
The only positive that came out of it was now I have even more empathy 4 clients I work w/ who have schizophrenia, psychotic breaks, dementia, etc. I don't know if you've tried any other muscle relaxers in the past, but IMHO, if ur already experiencing some of the worst side effects 6 days in, perhaps u could talk 2 ur Dr about switching? Best wishes 2 u & hopes that u find the best med fit 4 u!
Yes, Zanaflex/Tizanidine causes me to have hallucinations, hearing voices, seeing things and also talk/mumble in my sleep. I've woken myself up talking not knowing why i was talking too. I've seen objects in my bedroom turn into bugs, intruders, family or others, all from hallucinations from taking this pill.
Yes. I was having fainting spells and my dose was reduced then out of the blue one night, I saw kittens in my hallway. I would bend over and then they were gone but as soon as I looked they were there again. My brain knew there were no kittens at my feet but I still kept trying to get them. So strange, I have never had anything do that to me before. I went straight to bed.
Hey Guys! What started out as a godsend for chronic pain due to an injury has turned into a word experience. I feel like a zombie on this stuff and I don't even take full dosage of three times a day. I also get the eye pressure and in my ears to has anyone had that sensation on their scalp like someone tickled the back your neck? Like the chills up your spine and through your hair? I haven' t had any visual hallucinations but even right now, I hear like mumbled voices. I also have weird day dreams and extremely vivid dreams but thank goodness, no nightmares. However, I would have to believe there's something that works without all of these side effects. Definitely talking to my doc when I see him May. Good luck, y'all!!
I had terrible, frightening hallucinations and some were just crazy. I saw cat heads poppin out on me like Hollywood squares or Brady bunch. Moving paper clips. I got so mad at something ( I can't even remember what) and threatened to call 911 very late on a Saturday night. And then I did it. I kept calling the Sr's office but they wouldn't have him call me and wouldn't give me an appt.Sounds far-fetched but true. Eventually I just changed to another DR who took me off of them right away. Why don't Drs realize WE PAY THEM? Without our insurance, copay's and whatever they wouldn't have a practice. I just wanted to tell him what was happening and hear HIM reassure me. Too much to ask?
DzooBaby nailed it. I have to take it with pain meds, other muscle relaxers.and Neurontin. It's like you are wide awake and drift off into a really deep daydream. I eventually do Drift Off to Sleep and sleep really, really good! Be very careful with this medication and please don't drive on it. I wouldn't want to see anything happen to you or anybody else. Sometimes I do think I hear voices and other sounds but I'm not sure if it's real or not. This stuff knocks me out really fast usually. It's like one minute I'm wide awake and the next minute waking up groggy. I have to admit with the combination of my other medications that it has stopped some neurological issues such as twitching and jerking and helps with pain. I hope things get better for you as you graduate month by month and build up a tolerance. Best of luck my friend!!!
Yes, but I thought this odd because I had been on this for over a year before I started experiencing any hallucinations. It always made me extremely drowsy and lightheaded which is why I only took one a day instead of three and took it right before bed. But all of a sudden I started seeing giant millipedes in my bed and the ceiling of my bedroom looked like it was starting to droop down It really freaked me out because it was all so real. I have now been switched to skelaxin so we will see if that does similar things after a while. So far so good.
I also have the same thing happening to me zanaflex has been a godsend for me but that little draw back I see neon shapes everywhere more when its dark i see a little dog but whats weird is that its like floating around playing like a puppy would also see ribons floating around me another thing thats so bizzare is that i close my eyes and see the inside of a house ive never been in and in detail crazy crazy but i also know its not real oh and the vivid dreams too.. Its nice to know am not alone in this..
So glad to know I'm not alone I thought there was honestly something in my house because of some of the things I've seen lately it's been a black dark figure and it scares me because it's been by my baby's playpen and looked like standing inside it as well. I only take it at night due to how sleepy it makes me not to mention the dry mouth is horrible . Last night my husband even said I was yelling at him half asleep saying to be quiet he woke up the baby and everything else but the baby was asleep . I've even seen it looks like creatures crawling on the ceiling and corners and have even thought someone was crawling on my bed or just standing staring at me it's been crazy but now I know it's the medicine and nothing has helped me like it does to rest due to my back and neck problems
Hi, I thought was alone in this. So thanks to the original poster.
I have had very very vivid hallucinations when I took Zanaflex. They were both visible and audible. I typed out my experiences with these hallucinations and very dark feelings. But for some reason it didn't post and I'm not doing it all again. Let me just say I will never take it again. I don't recommend it to anyone. I.know everyone experience different things and Zanaflex works well for my muscle spasms... but I won't deal with this "Known side effect". I retained all memories of my interactions with the hallucinations. The first time was pretty cool. The second was very very dark and sad... I don't want to have it again. I was in a trance like state and very unstable but still aware of my surroundings while this was happening. Luckily my wife was with. She nearly called 911. Probably should have but I told not to.
I learned not to touch the hallucination because they would disappear. I was interacting and taking with them. As I said I remember all of it. First time was really cool. Second time, I cannot begin to explain how dark, sad and lonely the feelings and hallucinations were. It's 8:23am, I haven't slept. I don't have that dark feeling now but remember the feeling and never want to experience it again. I've never done lsd or shooms but can imagine this is what it would be like. I don't like it. I don't want it. I don't suggest Zanaflex to anyone.
Take care of yourselves.
Much Love, Ed
I have both auditory and severe visual hallucinations when taking Tizanidine. I thought it was just me having these issues, or that I was losing my mind for good. It would be helpful and encouraging to hear from others who also deal with these unpleasant side effects. Thanks.
One night I forgot I had already taken my night time dosage, and took another one, I had lucid frightening visions for hours. Ill never take that much ever again. I now have pills in a daily pill case so that I know I took them. I too have great results with this muscle relaxer. Much more relief then cycobenzadrine, which I had been on for at least 6 years.
As long as you take the lower dosage that relieves the pain all should be fine.
- Zanaflex Information for Consumers
- Zanaflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zanaflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.